Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Detroit, MI

March 2, 2021

NWS Detroit, MI issued this small craft advisory at Mar 2, 2021, 9:35 PM EST. It took effect at Mar 3, 2021, 4:00 PM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 2, 2021, 9:35 PM EST (02:35 UTC)
In effect from
Mar 3, 2021, 4:00 PM EST
Expired
Mar 6, 2021, 4:00 PM EST
In force
3 days
Issued by
NWS Detroit, MI

The text

As transmitted.

421 
WHUS73 KDTX 030235
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
935 PM EST Tue Mar 2 2021

LHZ362-363-462-030345-
/O.CAN.KDTX.GL.W.0004.000000T0000Z-210303T0300Z/
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
935 PM EST Tue Mar 2 2021

...GALE WARNING IS CANCELLED...

Wind gusts will subside to 20 to 25 knots overnight into Thursday
as winds veer from southwest to northwest.

$$

LHZ421-441-031600-
/O.CAN.KDTX.SC.Y.0011.000000T0000Z-210303T0300Z/
/O.NEW.KDTX.SC.Y.0012.210303T2100Z-210304T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
935 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST
THURSDAY...

* WHAT...Expect sustained winds up to 17 knots from the north with
  gusts up to 24 knots. The largest significant waves will be 4
  feet with a potential maximum wave height of 6 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 11 PM EST 
  Wednesday with the largest waves expected around 1 AM EST 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-031600-
/O.NEW.KDTX.SC.Y.0012.210303T2100Z-210304T2100Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
935 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST
THURSDAY...

* WHAT...Expect sustained winds up to 17 knots from the north with
  gusts up to 23 knots. The largest significant waves will be 4
  feet with a potential maximum wave height of 6 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 11 PM EST 
  Wednesday with the largest waves expected around 1 AM EST 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
657 
WHUS73 KDTX 030827
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
327 AM EST Wed Mar 3 2021

LHZ421-441>443-032100-
/O.CON.KDTX.SC.Y.0012.210303T2100Z-210304T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
327 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST THURSDAY...

* WHAT...Expect sustained winds up to 17 knots from the north with
  gusts up to 24 knots. The largest significant waves will be 4
  feet with a potential maximum wave height of 6 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 11 PM EST 
  Wednesday with the largest waves expected around 1 AM EST 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
421 
WHUS73 KDTX 032057
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
357 PM EST Wed Mar 3 2021

LHZ421-441>443-041000-
/O.EXT.KDTX.SC.Y.0012.210303T2100Z-210306T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
357 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 18 knots from the northwest
  with gusts up to 26 knots. The largest significant waves will be
  4 feet with a potential maximum wave height of 7 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 6 PM EST Friday 
  with the largest waves expected around 3 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
095 
WHUS73 KDTX 040800
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
300 AM EST Thu Mar 4 2021

LHZ421-441>443-042000-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-210306T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
300 AM EST Thu Mar 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Expect sustained winds up to 18 knots from the northwest
  with gusts up to 26 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 6 PM EST Friday 
  with the largest waves expected around 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
383 
WHUS73 KDTX 042050
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
350 PM EST Thu Mar 4 2021

LHZ361>363-050900-
/O.NEW.KDTX.GL.W.0005.210305T1900Z-210306T0500Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
350 PM EST Thu Mar 4 2021

...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

* WHAT...Expect sustained winds up to 30 knots from the 
  northwest with gusts up to 36 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron 
  from Sturgeon Point to Alabaster MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 PM EST Friday 
  with the largest waves expected around 9 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441>443-050900-
/O.EXT.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
350 PM EST Thu Mar 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY...

* WHAT...Expect sustained winds up to 22 knots from the 
  northwest with gusts up to 31 knots. The largest significant 
  waves will be 7 feet with a potential maximum wave height of 
  10 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 PM EST Friday 
  with the largest waves expected around 12 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
600 
WHUS73 KDTX 050757
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
257 AM EST Fri Mar 5 2021

LHZ361>363-052115-
/O.CON.KDTX.GL.W.0005.210305T1900Z-210306T0500Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
257 AM EST Fri Mar 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

* WHAT...Expect sustained winds up to 31 knots from the 
  northwest with gusts up to 36 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 PM EST Friday 
  with the largest waves expected around 9 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441>443-052115-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
257 AM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 30 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 PM EST Friday 
  with the largest waves expected around 12 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
421 
WHUS73 KDTX 052048
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
348 PM EST Fri Mar 5 2021

LHZ361>363-060500-
/O.CON.KDTX.GL.W.0005.000000T0000Z-210306T0500Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
348 PM EST Fri Mar 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Expect sustained winds up to 31 knots from the 
  northwest with gusts up to 36 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 PM EST Friday 
  with the largest waves expected around 9 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441>443-060930-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
348 PM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 30 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 PM EST Friday 
  with the largest waves expected around 12 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
749 
WHUS73 KDTX 060438
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1138 PM EST Fri Mar 5 2021

LHZ361>363-060545-
/O.EXP.KDTX.GL.W.0005.000000T0000Z-210306T0500Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
1138 PM EST Fri Mar 5 2021

...GALE WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT...

Northwest winds continue to decrease with gusts expected to top
out at 30 knots or less overnight.

$$

LHZ421-441>443-062100-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1138 PM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 30 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 11 PM EST Friday 
  with the largest waves expected around 12 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
047 
WHUS73 KDTX 060824
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
324 AM EST Sat Mar 6 2021

LHZ421-441>443-062100-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
324 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 18 knots from the 
  northwest with gusts up to 27 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 4 AM EST Saturday 
  with the largest waves expected around 4 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
926 
WHUS73 KDTX 062056
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
356 PM EST Sat Mar 6 2021

LHZ421-441>443-062200-
/O.EXP.KDTX.SC.Y.0012.000000T0000Z-210306T2100Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
356 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Winds and waves have dropped below small craft advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 6:21 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 2, 6:21 PM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
621 PM EST Tue Mar 2 2021

.AVIATION...

Southwest winds will continue to gust into this evening as the
pressure gradient remains tight with low pressure passing north of
the of the Great Lakes. With a decrease in boundary layer mixing
with sunset, these gusts should decrease gradually and subside by
midnight into the overnight. A trailing cold front will settle into
the area on Wednesday as this low continue into Quebec. Some mid
level cloudiness will initially be possible in advance of this front
some MVFR stratus not out of the question within the northwest flow
in its wake Wednesday afternoon.

.DTW THRESHOLD PROBABILITIES...

* Low in ceilings at or below 5000 feet Wednesday afternoon.

&&

.PREV DISCUSSION...
Issued at 408 PM EST Tue Mar 2 2021

DISCUSSION...

Split stream upper level flow is in place across North America with
a progressive northern stream driving the sensible weather for
Southeast Michigan. Southeast Michigan this afternoon is sandwiched
between modified polar high pressure off of the Carolina coast with
low amplitude shortwave/Clipper north of Lake Superior. The net
result is a dry southwest flow over Southeast Michigan with
temperatures this afternoon rising into the middle to upper 30s.

The main feature(s) of interest will be a series of 2 weak cold
fronts that will coast southward away from the aforementioned
northern Great Lakes shortwave. These cold front will push through
Lower Michigan within the next 28 hours. Latest consensus of model
data has the first one as a wind shift slipping through the area
between 12-14Z. Models differ on the amount of moisture available at
the top of mixed layer in the wake of the windshift. NAM is more
moist, which not surprisingly limits mixing heights. The HRRR is some
>3500 ft deeper with mixed layer and supports much warmer daytime
temperatures. The second cold front is expected to push off of Lake
Huron during the late afternoon under pseudo lake breeze dynamics
across the eastern cwa. This secondary feature is expected to push
inland at the Tip of the Thumb/Lake Huron shoreline areas after 21Z
with the cold aggregate air mass oozing through the remainder of the
forecast area between 3-10Z. Preference is to side with dry/higher
mixing depths with -4C/5000ft agl yielding temperatures pushing 50
degrees across the southern Forecast area. Saginaw Bay shadow is
expected to impact the Thumb but temperatures should reach to around
40 degrees before winds switch to north northeast and cool off after
5 PM.

Deeper column cold air advection and hydrostatics will cause
meridional surface high pressure ridge to nose straight southward
across Lower Michigan Thursday. Temperatures are expected to be
considerably cooler with polar trajectories, highs in the 30s
areawide. Subtle increase in anticyclonic flow from Lake Superior
through Lower Michigan combined with significant AVA dipole digging
through Wisconsin will cause retrograding to surface high pressure
late Thursday through Saturday. Amplification of strong lower height
anomaly over far northeastern NOAM/Greenland will bring strong
blocking scenario to carry through the duration of the weekend.
Proximity of governing features suggests that warm air advection will
be limited through Saturday. The uncertainty is whether or not
southwest flow can develop Sunday and cause massive uptick in air
mass moderation.

MARINE...

Low pressure tracks from central Ontario this afternoon to the
eastern Great Lakes by Wednesday morning. The gradient produced by
this inbound system is ramping up southwest gusts across the region
with the peak in intensity expected over central Lake Huron late
this afternoon and evening. A Gale Warning remains in effect until
10pm as well as Small Craft Advisories. Winds weaken tonight and
veer to the west. The exiting system then pushes a backdoor cold
front through the region on Wednesday with wind becoming northwest
around 15 to 20 kt through the day. A secondary front drops through
Thursday morning and shifts winds to the north/NNE. This succession
of fronts drives the wave field southward to the southern Lake Huron
basin and another round of Small Craft Advisories will likely be
needed for the nearshore zones beginning Wednesday. NW to N flow is
then favored through the late week with the likelihood for
additional headlines remaining low.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 10 PM EST this evening for LHZ362-363-462.

     Small Craft Advisory until 10 PM EST this evening for LHZ421-441.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DG
DISCUSSION...CB
MARINE.......TF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Mar 2, 3:55 AM EST, 17 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
355 AM EST Tue Mar 2 2021

LCZ460-LEZ444-MIZ047>049-053>055-060>063-068>070-075-076-082-083-
030900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
355 AM EST Tue Mar 2 2021

This hazardous weather outlook is for portions of Lake Erie, Lake St
Clair and southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LHZ361>363-421-422-441>443-462>464-030900-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
355 AM EST Tue Mar 2 2021

This hazardous weather outlook is for portions of Lake Huron.

.DAY ONE...Today and Tonight

Gales warnings and small craft advisories are in effect for portions
of Lake Huron today. Please refer to the latest marine forecasts for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SC

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.